Ask Health Experts and Get Answers to Your Health Question ASAP
HI, Thanks for your question. My name isXXXXX and I am here to help you today. I will be happy to help you with your follow-up questions also. I need few details being an ENT specialist myself.
Since how long you have this ringing?
Do you have this in both ears?
Any dizziness or decreased hearing?
Have you seen ENT specialist so far?
Hello Dr. Hasan,
I have had the ringing for approximately 2-3 years.
The ringing is more noticeable in my right ear, though both ears are affected.
I do rarely have a sensation of minor disequilibrium; I am using this term to differentiate from a room spinning with nausea sensation that I would interpret as dizziness.
The hearing in my left ear seems, subjectively speaking, less sharp than the hearing on my right. However, my hearing is very good. I do not have problems hearing people I am conversing with in a crowded room for example.
No, regrettably, I have not seen an ENT specialist yet.
As a point of information, I do have relapsing-remitting MS.
Dr. Hasan, Thank you for the information. Yes, I do sleep with the television on with the volume very low, and tuned to PBS so at least there is the possibility of learning something in the process.
What is betahistine and how long does it take to get results?
Can ringing in the ears be due to medications I'm taking? And which medications are the 'usual suspects?' I've heard aspirin is one of the ususal suspects. Is that true?
Yes, I will make an appointment with an ENT for a proper work-up.
Betahistine is a drug which increases the blood supply of inner ear and it can help with the ringing problems. It's not supposed to work in every case but i it works it usually take 2 to 4 weeks.
Can ringing in the ears be due to medications I'm taking? And which medications are the 'usual suspects?' I've heard aspirin is one of the usual suspects. Is that true?
There is a long list of medications which can do this but aspirin is not very common cause of this. In your case i don't suspect any medicine to be the cause because in that case the severity of the problem should have been equal in both ears. Medicines are not supposed to effect one ear more than other.
My best wishes for you again, please ask if you have any question because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.